Alert archive / Ohio / Red Flag Warnings in 2014
Red Flag Warning 1, NWS Wilmington, OH
NWS Wilmington, OH issued this red flag warning at Mar 27, 2014, 4:04 AM EDT for 9 counties in Ohio; 4 counties in Kentucky. It took effect at Mar 27, 2014, 12:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2014, 4:04 AM EDT (08:04 UTC)
- In effect from
- Mar 27, 2014, 12:00 PM EDT
- Expired
- Mar 27, 2014, 6:56 PM EDT
- In force
- 7 hr
- Issued by
- NWS Wilmington, OH
Counties Bracken County, KY, Lewis County, KY, Mason County, KY, Robertson County, KY, Adams County, OH, Brown County, OH, Fairfield County, OH, Highland County, OH, Hocking County, OH, Pickaway County, OH, Pike County, OH, Ross County, OH, Scioto County, OH
The radar
The Cincinnati radar (KILN), 59 km from the middle of the area, began a volume at 08:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.1 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1605 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
183 WWUS81 KILN 270804 RFWILN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 404 AM EDT THU MAR 27 2014 KYZ097>100-OHZ064-065-073-074-079>082-088-271615- /O.NEW.KILN.FW.W.0001.140327T1600Z-140327T2300Z/ BRACKEN-ROBERTSON-MASON-LEWIS-PICKAWAY-FAIRFIELD-ROSS-HOCKING- BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 404 AM EDT THU MAR 27 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTHEAST KENTUCKY AND THE LOWER SCIOTO RIVER VALLEY IN OHIO... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING. * AFFECTED AREA...PICKAWAY...FAIRFIELD...ROSS...HOCKING...BROWN... HIGHLAND...ADAMS...PIKE...AND SCIOTO COUNTIES IN OHIO... BRACKEN...ROBERTSON...MASON AND LEWIS COUNTIES IN KENTUCKY. * WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 25 MPH. * RELATIVE HUMIDITY...AS LOW AS 21 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES MAY CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
2 follow-up statements
569 WWUS81 KILN 271426 RFWILN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 1026 AM EDT THU MAR 27 2014 KYZ097>100-OHZ064-065-073-074-079>082-088-272300- /O.CON.KILN.FW.W.0001.140327T1600Z-140327T2300Z/ BRACKEN-ROBERTSON-MASON-LEWIS-PICKAWAY-FAIRFIELD-ROSS-HOCKING- BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 1026 AM EDT THU MAR 27 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTHEAST KENTUCKY AND THE LOWER SCIOTO RIVER VALLEY IN OHIO... * AFFECTED AREA...PICKAWAY...FAIRFIELD...ROSS...HOCKING...BROWN... HIGHLAND...ADAMS...PIKE...SCIOTO...BRACKEN...ROBERTSON...MASON AND LEWIS. * WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 25 MPH. * RELATIVE HUMIDITY...AS LOW AS 24 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES MAY CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
445 WWUS81 KILN 272256 RFWILN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 656 PM EDT THU MAR 27 2014 KYZ097>100-OHZ064-065-073-074-079>082-088-280000- /O.CAN.KILN.FW.W.0001.000000T0000Z-140327T2300Z/ BRACKEN-ROBERTSON-MASON-LEWIS-PICKAWAY-FAIRFIELD-ROSS-HOCKING- BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 656 PM EDT THU MAR 27 2014 ...RED FLAG WARNING HAS BEEN CANCELLED... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE RED FLAG WARNING. LIGHT SHOWERS ARE HELPING TO RAISE RELATIVE HUMIDITY IN THE AREA. THEREFORE...THE RED FLAG WARNING IS BEING CANCELLED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this red flag warning went out at Mar 27, 3:59 AM EDT, 5 minutes earlier.
Area forecast discussion, Mar 27, 3:59 AM EDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
359 AM EDT THU MAR 27 2014
.SYNOPSIS...
SOUTH WINDS WILL INCREASE TODAY AHEAD OF LOW PRESSURE TRACKING TO
THE GREAT LAKES FROM THE MIDWEST. A COLD FRONT WILL CROSS THE OHIO
VALLEY EARLY FRIDAY. LOW PRESSURE WILL CROSS THE TENEESSEE VALLEY
AND OVERSPREAD RAIN TO THE SOUTHERN OHIO VALLEY REGION SATURDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SOUTHERLY WINDS WILL INCREASE TODAY AS THE GRADIENT TIGHTENS AHEAD
OF LOW PRESSURE TRACKING INTO THE MIDWEST. DRY AIR WILL MIX DOWN
OVER EASTERN CWA THIS AFTERNOON AND HUMIDITIES WILL DROP BELOW 25
PERCENT. COMBINED WITH THE WIND AND HUMIDITY...FORECAST 10 HOUR
FUEL MOISTURES ARE BELOW 8 PERCENT AND DETERIORATING CONDITIONS
HAVE NECESSITATED THE ISSUANCE OF A RED FLAG WARNING TODAY.
CONDITIONS WILL RAPIDLY IMPROVE THIS EVENING AS THE LOW LEVEL
HUMIDITY INCREASES AND TEMPERATURES DECREASE.
TEMPERATURES WILL RISE INTO THE 50S FOR MOST AREAS TODAY...SOME
PAST 60 IN THE FAR SOUTHEAST.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
LOW PRESSURE WILL TRACK FROM THE MIDWEST TO THE GREAT LAKES AND A
LOW LEVEL JET OF 60-70KT WILL PROVIDE AN EFFECTIVE MOISTURE
TRANSPORT TO THE OHIO VALLEY. SHOWERS WILL GET WRUNG OUT AS THE
UPPER LEVEL TROUGH APPROACHES THIS EVENING AND OVERNIGHT. ENOUGH
SLANT WISE CONVECTION WILL PERMIT SOME THUNDER TO OCCUR WITH THIS
ROUND OF SHOWERS. MILD AIR WILL BE PULLED INTO THE REGION UNTIL
THE FRONT PASSES FRIDAY AND COLDER AIR GETS PULLED IN FRIDAY
NIGHT.
HIGH PRESSURE WILL BUILD IN THE GREAT LAKES FRIDAY NIGHT AND
SATURDAY. THIS WILL HELP PROVIDE SOME CONVERGENCE OVER THE LOWER
OHIO VALLEY AS THE NEXT LOW GETS PULLED NORTHEAST AND CLIPS THE
SOUTHEASTERN CWA. THE STRONG UPPER LEVEL TROUGH MEETING THE
SURFACE LOW WILL QUICKLY CROSS LATE SATURDAY AND RAPIDLY TURN OFF
ANY PRECIPITATION. ENOUGH COLD AIR MAY BE PRESENT ON THE
NORTHWEST SIDE OF THIS SYSTEM THAT RAIN COULD MIX WITH
SNOW...PARTICULARLY SATURDAY EVENING.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
HIGH PRESSURE AND DRY CONDITIONS CAN BE EXPECTED FOR SUNDAY INTO
SUNDAY NIGHT. SOUTHERLY WINDS PICK UP ON MONDAY ALLOWING FOR
TEMPERATURES TO INCREASE INTO THE 60S ACROSS THE FA. AN UPPER
LEVEL DISTURBANCE WILL BEGIN TO WORK INTO THE AREA MONDAY
AFTERNOON INTO MONDAY NIGHT BEFORE EXITING THE AREA TUESDAY
MORNING. COOLER AIR WILL THEN BE BROUGHT BACK INTO THE AREA FOR
TUESDAY WITH HIGH TEMPERATURES IN THE 40S AND 50S. ANOTHER SYSTEM
WILL BEGIN TO APPROACH THE AREA FOR WEDNESDAY BRINGING A CHANCE
FOR SHOWERS TO THE REGION.
&&
.AVIATION /07Z THURSDAY THROUGH MONDAY/...
CI WILL BE ON THE INCREASE EARLY THIS MORNING. BY 12Z...A
DEVELOPING WARM FRONT WILL BRING MID CLOUDS ACROSS THE REGION.
CHC OF A SPRINKLE IS POSSIBLE...BUT FEEL THAT THE CHC IS LOW ENUF
TO LEAVE IT OUT OF THE FCST FOR NOW. WINDS WILL INCREASE DURING
THE MORNING AS THE SFC PRESSURE GRADIENT TIGHTENS AHEAD OF A SFC
LOW IN THE COUNTRYS MID SECTION. GUSTS COULD BE AS HIGH AS 30 KT
DURING THE AFTERNOON. HELD OFF ON MENTIONING PCPN UNTIL AFTER 00Z.
LINE OF SHOWERS IS THEN EXPECTED TO MOVE INTO THE TAFS. THERE IS
SOME WEAK ELEVATED INSTABILITY TONIGHT...BUT WILL LEAVE MENTION OF
TS OUT FOR NOW. VSBYS SHOULD DROP INTO MVFR RANGE WITH THE SHOWERS.
OUTLOOK...MVFR CEILINGS AND VISIBILITIES LIKELY THURSDAY NIGHT
INTO FRIDAY AND AGAIN SATURDAY.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...RED FLAG WARNING FROM NOON TODAY TO 7 PM EDT THIS EVENING FOR
OHZ064-065-073-074-079>082-088.
KY...RED FLAG WARNING FROM NOON TODAY TO 7 PM EDT THIS EVENING FOR
KYZ097>100.
IN...NONE.
&&
SYNOPSIS...FRANKS
NEAR TERM...FRANKS
SHORT TERM...FRANKS
LONG TERM...NOVAK
AVIATION...SITESHazardous weather outlook, Mar 26, 4:05 PM EDT, 11 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 405 PM EDT WED MAR 26 2014 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-270915- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 405 PM EDT WED MAR 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Red Flag Warnings in Ohio, 2014Red Flag Warnings in Kentucky, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.